Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 177, NWS Shreveport, LA

May 25, 2016McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2016, 4:22 AM CDT for McCurtain County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2016, 4:22 AM CDT (09:22 UTC)
Expired
May 25, 2016, 5:15 AM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 4:30 AM CDTTSTM WND DMG2 Wsw Battiest, OKA LARGE TREE DOWN ACROSS LITTLE SILVER CREEK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

330 
WUUS54 KSHV 250922
SVRSHV
OKC089-251015-
/O.NEW.KSHV.SV.W.0177.160525T0922Z-160525T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 AM CDT WED MAY 25 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 515 AM CDT

* AT 421 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHWEST OF OCTAVIA...OR 28 MILES SOUTHEAST OF CLAYTON...MOVING
  EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...
  BETHEL...SHERWOOD AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3451 9446 3425 9447 3424 9507 3425 9505
      3451 9505
TIME...MOT...LOC 0921Z 265DEG 24KT 3443 9490 

HAIL...1.00IN
WIND...60MPH
 
$$

09
1 follow-up statement
940 
WWUS54 KSHV 250953
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CDT WED MAY 25 2016

OKC089-251015-
/O.CON.KSHV.SV.W.0177.000000T0000Z-160525T1015Z/
MCCURTAIN OK-
453 AM CDT WED MAY 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHERN MCCURTAIN COUNTY...

AT 451 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF OCTAVIA...OR 33 MILES SOUTHWEST OF MENA...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...BETHEL...
SHERWOOD AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3451 9446 3425 9447 3424 9507 3425 9505
      3451 9505
TIME...MOT...LOC 0951Z 268DEG 27KT 3440 9478 

HAIL...1.00IN
WIND...60MPH
 
$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:40 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 25, 2:40 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
240 AM CDT WED MAY 25 2016

.DISCUSSION...
A complex of strong to severe thunderstorms across Eastern
Oklahoma continues to gradually shift east this morning.
Convection to gradually dissipate by daybreak, however not before
possibly moving into McCurtain county.

Ongoing southwest flow aloft to maintain a fairly persistent
weather pattern today characterized by partly to mostly cloudy
skies and isolated showers and thunderstorms in the late afternoon
and evening.

Rain chances to increase on Thursday as an upper-level low moves
from southern California to the Four Corners region. Severe
weather threat will remain just slightly west of the region
mainly concentrated along a dry-line across Texas. However, some
strong storms will be possible mainly across East Texas, Southeast
Oklahoma, and portions of Southwest Arkansas on Thursday and
Friday.

Upper-trough to push east across the region on Saturday allowing
for a continued chance for afternoon showers and thunderstorms.
However, upper-ridge to rebuild across the region late in the
weekend bringing warmer and drier conditions through the remainder
of the forecast period.

Temperatures through the weekend to range from highs in the 80s to
lows in the 70s. Could see slightly cooler temperatures on
Thursday and Friday due to higher rain chances. Otherwise, high
temperatures to approach 90 across North Louisiana and Southern
Arkansas by Monday and Tuesday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  74  84  71 /  20   0  40  50
MLU  88  73  86  72 /  10   0  40  30
DEQ  85  72  82  69 /  20  20  50  60
TXK  87  73  83  70 /  20  10  50  60
ELD  87  73  85  70 /  20   0  50  40
TYR  87  74  82  71 /  20  20  50  60
GGG  87  74  83  71 /  20  10  50  60
LFK  88  75  83  73 /  20  10  50  40

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05
Hazardous weather outlook, May 24, 11:30 AM CDT, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT TUE MAY 24 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1130 AM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...WITH ISOLATED STRONG
THUNDERSTORMS...THIS AFTERNOON THROUGH THIS EVENING ACROSS MAINLY
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST
ARKANSAS. THE MAIN THREAT WILL BE SMALL HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FOR THE REMAINDER OF THIS WEEK...THROUGH THE WEEKEND...
AND INTO THE EARLY PART OF NEXT WEEK. A SERIES OF WEAK UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE FOUR STATE REGION. THE MAIN
CONCERNS WILL BE SMALL HAIL...STRONG AND GUSTY WINDS...DEADLY
LIGHTNING...AND BRIEF BUT LOCALLY HEAVY RAINFALL. A FEW STORMS MAY
BECOME SEVERE FROM LATE THURSDAY INTO EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.

06

In the hours before

Special weather statement, May 25, 3:52 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CDT WED MAY 25 2016

OKZ077-250930-
MCCURTAIN OK-
352 AM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
430 AM CDT...

AT 352 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES EAST OF NASHOBA...OR 24 MILES SOUTHEAST OF CLAYTON...MOVING
EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...BETHEL...
SHERWOOD AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3451 9446 3427 9447 3428 9505 3451 9505
TIME...MOT...LOC 0852Z 269DEG 36KT 3443 9496

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:52 AM CDTSpecial Weather StatementSHVMcCurtain38 min
May 25, 4:50 AM CDTFlash Flood WarningSHVMcCurtain3 hr
May 25, 3:25 PM CDTRiver Flood WarningSHVMcCurtain22 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.